FDA issues warning about children and codeine
The Food and Drug Administration is telling doctors to stop prescribing codeine to children after surgery.
Health officials say codeine can cause serious side effects -- even death -- in children who have had tonsillectomies, or other throat operations.
The FDA says codeine converts to toxic levels of morphine in the liver when taken by children with sleep apnea and other breathing disorders.
The new warning is being applied to all containers of codeine products.
children, prescription drug, health
- 5-alarm fire destroys SF building under construction 1 min ago
- Lawmakers call for changes after refinery acid spill
- San Jose police officer facing sexual assault charges
- Feinstein: CIA improperly searched computer network
- Family mourns young woman killed by tree
- Balboa Park BART station reopens after fatality
- Two students arrested for making dog drink beer 8 min ago
- Pedestrian hit by car in downtown San Francisco crosswalk
- Lanes reopen on NB I-880 after Major-injury crash
- Student wins cooking contest with sandwich creation 6 min ago
- Pharmacist prescribes anti-monster spray for child
- roundup: Bay Area winds; Great Highway closure
- abcnews: 'The Bachelor' Finale Full Recap
- weather: Bay Area weather forecast for Tuesday
Most Viewed StoriesMost Viewed Photos